Jump to content


Did you know that exercise increases inflammation in systemic sclerosis?


Photo

Suicidal Behavior and Severe Neuropsychiatric Disorders Following Glucocorticoid Therapy in Primary Care.


  • Please log in to reply
2 replies to this topic

#1 Joelf

Joelf

    Star Ruby Member

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,610 posts
  • Location:West Sussex

Posted 24 April 2012 - 12:25 AM

Suicidal Behavior and Severe Neuropsychiatric Disorders Following Glucocorticoid Therapy in Primary Care.

Glucocorticoid medications given in primary care settings are associated with suicidal behaviors and severe neuropsychiatric disorders, new research suggests. PubMed. Psychiatry, 02/17/12. (Also see: Steroids)

This item was posted in the ISN Newsroom. Please check the newsroom daily for updates on scleroderma and other related articles.

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)


#2 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 25 April 2012 - 03:46 PM

Hi ,

I find this a very interesting article since Gareth has such a bad reaction to Prednisone. The psychosis and night terrors are so scary. People also need to know that some of these new, stronger antibiotics, like the fluoroquinolones (Levaquin), can also cause psychosis.

Take care, Everyone.
Margaret

#3 Joelf

Joelf

    Star Ruby Member

  • Topic Starter
  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPipPip
  • 4,610 posts
  • Location:West Sussex

Posted 26 April 2012 - 03:18 PM

Hi Margaret,

Yes, it is a bit worrying as to the effect of some of these stronger medications.

I had the opposite effect to Gareth when I first took Prednisolone; I developed the hyper 'steroid high' and was swinging off the chandeliers on it (I've seen that particular side effect described as "inappropriate happiness!!" )

Extremely wearing for my long suffering husband!! ;) :lol:

Jo Frowde
ISN Assistant Webmaster

SD World Webmaster
ISN Sclero Forums Manager
ISN News Manager

ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)